The Lupus Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
631 Posts
Discussion Starter · #1 ·
I'm having problems with major bloating and was wondering if any of you had any suggestions or if it you know if it is a side effect of meds...I really don't have any appetite at all (ate a cereal bar, few french fries, half a grilled cheese and some sour patch kids) I drink about 1000 oz of water a day and take a does of fiber once a day but am still gaining weight from all of the bloating. I've been taking gas-x and it works a short amount of time but not long term.

Current meds: plaquenil, mtx, toprol, mobic, methylpred, lexapro, xanax, lamictal, neurontin, calcium, prevacid, occassional darvocet, rozarem, folic acid...I think that is it ;)
 

·
Administrator
Joined
·
10,208 Posts
On days I have trouble with bloating I stick to fruits and veggies and lots of liquids. I also do stretches with my arms raised. To top it off I do pelvic rocks and really expand the abdomen. It all seems to stimulate the digestive system I return to normal in a day or two.

Take care,
Lazylegs
 

·
Registered
Joined
·
7,800 Posts
Hi there,

I'm not sure I can be of much help. I had problems with bloating (and mild constipation) and found that it is linked a lot to my disease activity. When I feel better it happens less. I too eat more fruit and veg. I tend to avoid bread as it stays in the intestines rather a long time (it also tends to provoke heartburn for me) and I switched to soya milk as a trial to see if it helped. It did, tremendously - I'm not a great milk "drinker" but I have it with breakfast cereal or porridge and in tea.

I know all these things are only a small help but I think it's a matter of trial and error and finding what helps you the most.

Katharine
 

·
Premium Member
Joined
·
7,567 Posts
Sorry you are having trouble with bloating, I don't have any useful suggestions I am afraid. I suffer from it as well and know how uncomfortable it is. I hope it passes quickly for you.

Take care

Deb
 

·
Registered
Joined
·
631 Posts
Discussion Starter · #5 ·
I tend to eat a ton of carbs so I will definitely try to reduce those. I just worry that it is the neurontin...It started a little after I was put on that but that in combination with everything seems to be helping but don't know how long I can deal with the severe bloating especially since it is all under my ribcage and really hurts.
 

·
Registered
Joined
·
279 Posts
hello

yes I think it is the carbs Why dont u kep a food diary and write how u feel and what u have eaten to see if there is sum pattern to the bloating. I would try and cut down on the salt too

take care

dixy
 

·
Registered
Joined
·
6,152 Posts
Hi there

I am taking Lyrica which has a similar chemical structure to Neurontin. When I first started taking it I had absolutely terrible stomach bloating. It was so bad that I had to stop the Lyrica. Now almost a year later my GP wants to give the Lyrica another try but on a much lower dose. I have been taking it again for the past three weeks or so and so far I have only noticed minimal bloating.

For me the two were definitely linked and I would talk to your doctor about this as it has been noted as a side effect. I dont know what dose you are on and maybe, like me, it is dose related?

The best of luck. The bloating was very uncomfortable and was even starting to interfere with my breathing.

Luv n stuff
Joan:rose:
 

·
Registered
Joined
·
152 Posts
Activia yogurt is a godsend for my digestive system. One serving of it a day, and you'll notice a difference in a couple weeks. I like the version with added fiber... I don't know if it's available in the UK... But the new trend in yogurt is probiotic, so try something with active cultures.
 

·
Registered
Joined
·
631 Posts
Discussion Starter · #10 ·
I've been thinking of trying the activia so I will definitely give that a shot. I will say that I hardly ate any carbs today and my stomach definitely seems to be better, along with eating much much smaller portions.
 

·
Registered
Joined
·
1,999 Posts
From another side: activia caused me to have horrible diarrhea.

I find I have more bloating or edema in summer. We don't know why, but perhaps the higher temps add to it.

I eat out of the garden mainly in summer, so find that helps a lot. I find I feel a lot better when I am able to eat produce that comes from the garden to my kitchen, and my plate.
Sally
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top